Advertisment
Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:137

Official publication of the Indian Society of Nephrology
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3202    
    Printed116    
    Emailed0    
    PDF Downloaded178    
    Comments [Add]    
    Cited by others 3    

Recommend this journal

 

 CASE REPORT
Year : 2008  |  Volume : 18  |  Issue : 2  |  Page : 70-73

Nephrogenic fibrosing dermatopathy, cardiac calcification and pulmonary hypertension in an adolescent on chronic hemodialysis


1 Division of Pediatric Cardiology, Jamaica Hospital Medical Center, Jamaica, NY 11418, USA
2 Division of Nephrology, The Children Hospital at Downstate/SUNY, Brooklyn, NY 11203, USA
3 Division of Pulmonology, The Children Hospital at Downstate/SUNY, Brooklyn, NY 11203, USA

Correspondence Address:
J Sharma
45, Wiltshire Road, Scarsdale, NY 10583
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-4065.42340

Rights and Permissions

Nephrogenic fibrosing dermatopathy (NFD) is a systemic disorder of unknown etiology. Recent reports have associated the development of NFD with the use of gadolinium-enhanced magnetic resonance imaging (MRI). Here, we present the case of an adolescent with end-stage renal disease who died of biopsy-proven NFD and also developed cardiac calcification and clinical manifestations of pulmonary fibrosis with pulmonary hypertension. Only five cases of NFD have been reported in children, all of which were prior to the information regarding the consequences of using gadolinium. Here, we report a patient with NFD who received gadolinium while on chronic hemodialysis, 16 months prior to the onset of symptoms. Because he succumbed to this disease, we stress on the importance of eliminating the use of gadolinium-enhanced MRI examinations in children with impaired kidney function until the etiology of NFD is clarified






[FULL TEXT] [PDF]*


        
Print this article     Email this article

© Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07